MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D131802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.Medication (antibiosis) was administered.Remainder of the procedure was aborted.There¿s no indication that extended hospitalization was required as a result of the event.Patient¿s outcome is fully recovered.The physician did not attribute the causality of the adverse event to the biosense webster, inc.(bwi) product.No bwi product malfunctions were reported.Transseptal puncture was not performed as it was a retrograde access.Ablation was performed prior to the adverse event at 50 watts for 10 seconds.There was no evidence of steam pop during the ablation.It is not clear at what stage of the procedure the adverse event occurred; however, it is most likely it occurred during the ablation phase.No error messages were observed in any bwi equipment.The flow setting was at 15ml/min.The force visualization features used during the case included dashboard, vector and visitag.The parameters for stability used with the visitag module were 3g/ 3s/ 3mm for 25%.As an additional filter with the visitag module, the lat outliner was calculated and deleted.Ablation index was used prospectively as color option.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with a thermocool® sf nav uni-directional catheter.During the procedure, a cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardial space.Medication (antibiosis) was administered.Remainder of the procedure was aborted.There¿s no indication that extended hospitalization was required as a result of the event.Patient¿s outcome is fully recovered.The device was visually inspected and it was found in good conditions.The magnetic and temperature were tested and no issues were observed.In addition, the catheter was deflecting correctly.The catheter failed the patency test.It was noticed that the distal part of the dome was occluded.Not all the holes were irrigating.The catheter was dissected and foreign material was found inside the dome.A fourier transform infrared spectroscopy test (ftir) was performed and the results showed that foreign material was primarily composed of a biological-based material, presumably human tissue or fluid.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed.The root cause of the adverse event remains unknown.The root cause of human tissue or fluid cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the procedure.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The foreign/biological material noted during the investigation, was assessed as not reportable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9682239
Report Number2029046-2020-00195
Device Sequence Number14120094
Product Code LPB
UDI-Device Identifier10846835009262
UDI-Public10846835009262
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberD131802
Device Catalogue NumberD131802
Device Lot Number30071978L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/27/2020
03/30/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/03/2020
04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;